Alaxan®

Written by

Published on 08/09/2020 . 4 mins read
Share now

Uses

Alaxan® (ibuprofen + paracetamol) is part of a class of drugs known as analgesics or pain-relievers. The combination of both drugs in Alaxan® provides a synergistic effect that relieves pain better than ibuprofen or paracetamol alone.

Ibuprofen is an NSAID are used to treat various causes of pain, inflammation, and swelling. Paracetamol is not an NSAID, but it works to relieve fever and body pain.

Alaxan® is mainly indicated to treat the following:

  • Fever
  • Mild to moderate musculoskeletal pain
  • Arthritis pain
  • Bursitis and tendonitis
  • Backache and stiff neck
  • Tension headache
  • Dysmenorrhea
  • Toothache
  • Post-operational pain

How should I take Alaxan®?

Alaxan® is available as an oral tablet and Alaxan® FR is available as an oral capsule. The oral capsules and tablets should be taken by mouth without chewing or crushing them. They should be taken with food to prevent gastric irritation.

How do I store Alaxan®?

This drug should be stored at room temperature (<30°C). For safety, keep out of the reach of children and pets.

Always check the label before using this product. Do not use if the printed expiration date has passed, the product seal has been broken, or the product has changed in color, odor, or consistency.

Do not dispose of this product by pouring it down the drain, toilet, or into the environment. Ask your pharmacist regarding the proper way and location of disposal.

Precautions & Warnings

NSAIDs, including Alaxan®, are associated with an increased risk of bleeding and gastric ulceration. This risk is further increased in older patients usually over 60 years of age, those taking blood thinners, and those with blood clotting disorders.

Some groups of people with conditions like asthma or allergic rhinitis may experience an exacerbation of symptoms after using NSAIDs.

Before using this medication, inform your doctor if:

  • You have ever had an allergic reaction to Alaxan® or other NSAIDs
  • You have a history of allergy to other medications, food, or other substances
  • You are taking other medications, especially other NSAIDs and blood thinners
  • You have underlying health conditions, especially gastric ulceration or bleeding

Is it safe during pregnancy or breastfeeding?

This drug is not recommended for use during pregnancy and is contraindicated for use during the third trimester. This drug should be used during pregnancy only if the potential benefit justifies the potential risk to the fetus, as determined by your doctor.

This drug may be excreted in breast milk. This drug should be used while breastfeeding only if the potential benefit justifies the potential risk to the child, as determined by your doctor.

Side Effects

All drugs have the potential to elicit side effects even with normal use. Many side effects are dose-related and will resolve when it is adjusted or at the end of therapy.

Potential side effects while using this drug include:

  • Nausea
  • Diarrhea
  • Stomach upset
  • Abdominal pain
  • Indigestion
  • Headache
  • Dizziness
  • Allergic reaction
    • Rash
    • Pruritis
  • Bronchospasm
  • Blood abnormalities
    • Bleeding
    • Anemia
    • Thrombocytopenia
    • Leukopenia
    • Eosinophilia
  • Edema
  • Eye irritation
  • Photosensitivity
  • Malaise
  • Tinnitus
  • Drowsiness
    • Do not take before driving or operating machinery

Seek medical attention immediately if you experience any of these serious, potentially fatal drug reactions:

  • Arterial thrombotic events
    • Myocardial infarction (heart attack)
    • Stroke
  • Gastrointestinal damage
    • Peptic ulceration
    • Bleeding
  • Severe hypersensitivity reaction
    • Fever
    • Toxic epidermal necrolysis (TEN) or Stevens-Johnson Syndrome (SJS)
    • Vasculitis
    • Serum sickness
  • Hepatitis
    • Jaundice
  • Nephrotoxicity
  • Hematologic abnormalities
    • Anemia
    • Thrombocytopenia
    • Leukopenia
    • Agranulocytosis
    • Pancytopenia
  • Seizures

You may experience some, none, or other side effects not mentioned above. If you have any concerns about a side effect or it becomes bothersome, consult your doctor or pharmacist.

Interactions

This drug may interact with other medications. To avoid any potential drug interactions, you should keep a list of all the drugs you are using (including prescription drugs, nonprescription drugs, and herbal products) and inform your doctor and pharmacist.

Known drugs and their interactions with Alaxan® include:

  • Other NSAIDs
    • GI distress
    • Ulceration
  • Salicylates
    • GI distress
  • Anticoagulants
    • Prolonged bleeding
  • Corticosteroids
    • GI bleeding
  • Lithium
    • Decreased elimination
  • Diuretics
    • Decreased sodium excretion
  • ACE inhibitors
    • Decreased control of blood pressure
  • Selective serotonin reuptake inhibitors (SSRIs)
    • GI bleeding

If you experience an adverse drug interaction, stop taking this drug and continue taking your other medication. Inform your doctor immediately to reevaluate your treatment plan. Your dose may need to be adjusted, substituted with another drug, or discontinue using the drug.

Does food or alcohol interact with Alaxan®?

The absorption rate is slightly decreased with food, however, taking it with a meal prevents gastrointestinal distress. This drug should not be taken with alcohol as it may increase the risk of gastrointestinal ulceration, bleeding, and hepatotoxicity.

Inform your doctor or pharmacist if you have any concerns regarding food-drug interactions.

What health conditions may interact with Alaxan®?

This drug should be taken with caution if you have any of the following conditions or risk factors:

  • Active bronchial asthma
  • Uncontrolled hypertension
  • Congestive heart failure (CHF)
  • Other cardiovascular diseases
  • Gastrointestinal diseases
    • Peptic ulcer disease (PUD)
    • Gastroesophageal reflux disease (GERD)
  • Conditions that require surgery
  • Renal or hepatic impairment
  • Women with fertility issues or are undergoing treatment
  • Elderly patients over the age of 60

Inform your doctor or pharmacist if you have any concerns regarding specific health conditions.

Dosage

The information provided is not a substitute for any medical advice. You should ALWAYS consult your doctor or pharmacist before using Alaxan®.

What is the dose of Alaxan® for an adult?

For relieving pain, fever, or inflammation

  • Take 1 tablet or capsule every 6 hours as needed, or as directed by your doctor.
  • The maximum treatment duration is 10 days.

Dose adjustments for elderly patients

  • Use the lowest effective dose for the shortest possible duration

What is the dose of Alaxan® for a child?

For relieving pain, fever, or inflammation

Children aged 12 years and older:

  • Take 1 tablet or capsule every 6 hours as needed, or as directed by a pediatrician.
  • The maximum treatment duration is 10 days.

Children aged <12 years: not recommended for use in children of this age group, unless otherwise directed by a pediatrician.

How is Alaxan® available?

This drug is available in the following preparations, dosage forms, and strengths:

  • Alaxan® tablets (200 mg ibuprofen + 325 mg paracetamol)
  • Alaxan® FR capsules (200 mg ibuprofen + 325 mg paracetamol)

What should I do in case of an emergency or overdose?

In case of an emergency or an overdose, call your local emergency services or go to your nearest emergency room.

What should I do if I miss a dose?

If you miss a dose of this drug, take it as soon as possible. However, if it is almost time for your next dose, skip the missed dose and take your regular dose as scheduled. Do not take a double dose.

Hello Health Group does not provide medical advice, diagnosis or treatment.

Read also:

Was this article helpful for you ?
happy unhappy"

FROM EXPERT Stephanie Nicole Nera

Ashitaba

UsesAshitaba (Angelica keiskei) is an herb that grown and popularly used in Japan. It is part of the same family as carrots, celery, and parsley. The edible and medically important parts of the plant are the roots ...

Written by Stephanie Nicole Nera
Ashitaba
Drugs 16/09/2020

Oral rehydration solution (ORS)

UsesOral rehydration salts are used to treat dehydration caused by diarrhea, fluid loss, burns, and other conditions that cause water and electrolyte deficiency. Oral rehydration salts do not treat the cause of ...

Written by Stephanie Nicole Nera
Oral rehydration solution (ORS)
Drugs 16/09/2020

Cystiphane Food Supplement

UsesCystiphane food supplement is used to build healthy and strong hair and nails. It protects hair roots and follicles while improving the quality and growth rate of hair and nails. This food supplement contains ...

Written by Stephanie Nicole Nera
Cystiphane Food Supplement
Drugs 16/09/2020

You might also like

Facts About Flu Vaccines in The Philippines

Getting a flu vaccine is one of the best ways to protect yourself. Check out where you can find the types of flu vaccine available in the Philippines.

Medically reviewed by Marie Bianca Angelica Tech, M.D.
Written by Karla Pascua
Influenza 29/08/2020 . 3 mins read

Rantudil®

DisclaimerThis drug or supplement is not currently available for sale or use in the Philippines. The information provided here is for informational purposes only. UsesWhat is Rantudil® used for? Rantudil® ...

Medically reviewed by Stephanie Nicole G. Nera
Written by Stephanie Nicole G. Nera
Drugs 22/08/2020 . 5 mins read

Pycnogenol

UsesWhat is Pycnogenol® used for? Pycnogenol®, or French maritime pine bark extract, is a nutritional herbal supplement that has been touted to have immune system boosting and antioxidant effects. The active constituents ...

Written by Stephanie Nicole G. Nera
Drugs 05/08/2020 . 4 mins read

Robitussin (Cough/Cold/Flu Combinations, Liquid Formulations)

UsesWhat is Robitussin® Severe Multi-Symptom Cough Cold Flu used for? Robitussin® Severe Multi-Symptom Cough Cold Flu is commonly used for the following. Temporarily relieves these symptoms occurring with a cold ...

Written by Stephanie Nicole G. Nera
Drugs 05/08/2020 . 4 mins read

Recommended for you

Tricort Cream

Tricort Cream

Medically reviewed by Stephanie Nicole G. Nera
Written by Stephanie Nicole G. Nera
Published on 09/09/2020 . 4 mins read
Umcka®

Umcka®

Medically reviewed by Stephanie Nicole G. Nera
Written by Stephanie Nicole G. Nera
Published on 08/09/2020 . 6 mins read
Dream Herb

Dream Herb

Medically reviewed by Stephanie Nicole G. Nera
Written by Stephanie Nicole G. Nera
Published on 08/09/2020 . 4 mins read
herbal for uric acid

Effective Herbals to Lower Uric Acid

Medically reviewed by Hello Doctor Medical Panel
Written by Jan Alwyn Batara
Published on 02/09/2020 . 3 mins read